# SDR 99ZZZX232

- Difficulty date: December 3, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N61477
- Make and model: Hughes 269C1
- Aircraft serial: 0074
- Engine: Lyc HO360C1A
- System (JASC): 7414 · Magneto/Distributor
- Part: Bearing
- Part number: LW15416
- Condition: Failed
- Location: Magneto
- Part time: 792 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

BEARING CAGE DEBRIS FOUND IN THE OIL SUCTION SCREEN DURING 100-HOUR INSP.   RT MAGNETO REMOVED AND THE MAG CUSHION DRIVE ADAPTER BEARING CAGE WAS FOUND TO HAVE COME APART AND COLLECTED IN THE OIL SUMP.  LT MAG BEARING CAGE WAS FOUND CRACKED ALONG THE AREA WHERE IT IS RIVETED TOGETHER.  ENG OIL PUMP FOUND SLIGHTLY DAMAGED.  NO FURTHER ENG DAMAGE NOTED.  THE OIL SUMP SCREEN PICKED UP MOST OF THE CAGE MATERIAL WITH REMAINING MATERIAL FOUND IN THE SUMP.  ENG OIL FILTER SHOWED NO METAL IN IT.  SUBMITTER SUSPECTS PROBLEM LIES WITH THE BEARING CAGE MANUFACTURE.  THE CAGE IS RIVETED TOGETHER BESIDE EACH BALL BEARING.  DETECTED STRESS CRACKS IN THE CAGE ADJACENT TO THE RIVET.  RECOMMEND RE-DESIGNING BEARING CAGE ASSY.
